Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 7, NWS La Crosse, WI

June 30, 20148 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this flash flood watch at Jun 30, 2014, 3:03 AM CDT for 8 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Jun 30, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 3:03 AM CDT (08:03 UTC)
In effect from
Jun 30, 2014, 7:00 AM CDT
Expired
Jun 30, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WGUS63 KARX 300803
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
303 AM CDT MON JUN 30 2014

...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY...

.WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE
REGION...EXPECT MULTIPLE ROUNDS OF THUNDERSTORMS TO MOVE ACROSS
THESE AREAS TODAY. RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE
TODAY. A FEW LOCATIONS MAY RECEIVE EVEN HIGHER AMOUNTS. THE SOILS
ACROSS THIS AREA ARE ALREADY WET DUE TO THE 1 TO 3 INCHES OF RAIN
THAT FELL ON SUNDAY EVENING. AS A RESULT...MUCH OF THIS RAIN WILL
RUN OFF INTO RIVERS AND STREAMS WHICH ARE RUNNING HIGH.

DUE TO THE ADDITIONAL RAIN TODAY AND ALREADY WET SOILS AND HIGH
RIVERS AND STREAMS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
TODAY FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

IAZ008>011-018-019-029-030-WIZ054-055-061-301615-
/O.NEW.KARX.FF.A.0007.140630T1200Z-140701T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
303 AM CDT MON JUN 30 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... 
  HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHWEST WISCONSIN... 
  CRAWFORD...GRANT AND RICHLAND. 

* FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING

* 1 TO 3 INCHES OF RAIN IS EXPECTED TO FALL ON ALREADY WET SOILS
  TODAY. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS
  AND STREAMS WHICH ARE RUNNING HIGH. DUE TO THIS...A FLASH FLOOD
  WATCH HAS BEEN ISSUED FOR NORTHEAST IOWA AND SOUTHWEST
  WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
3 follow-up statements
409 
WGUS63 KARX 301503
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 AM CDT MON JUN 30 2014

...FLASH FLOOD WATCH TODAY...

.MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN TODAY. HEAVY RAINFALL TOTALS OF 1 TO
3 INCHES LOOK LIKELY. A FEW LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
THE SOILS ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN ARE
ALREADY SATURATED DUE TO THE 1 TO 3 INCHES OF RAIN THAT FELL
SUNDAY EVENING. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO
RIVERS AND STREAMS WHICH ARE ALREADY RUNNING HIGH. MUDSLIDES AND
WASHED OUT ROADWAYS WILL ALSO BE POSSIBLE.

DUE TO THE ADDITIONAL RAIN EXPECTED TODAY...A FLASH FLOOD WATCH
CONTINUES IN EFFECT TODAY FOR NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

IAZ008>011-018-019-029-030-WIZ054-055-061-302315-
/O.CON.KARX.FF.A.0007.000000T0000Z-140701T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1003 AM CDT MON JUN 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND 
  RICHLAND. 

* UNTIL 7 PM CDT THIS EVENING

* PLAN ON 1 TO 3 INCHES OF RAIN TO FALL TODAY ON ALREADY SATURATED
  SOILS. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS
  AND STREAMS WHICH ARE ALREADY RUNNING HIGH. AS A RESULT...A
  FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY FOR NORTHEAST IOWA
  AND FAR SOUTHWEST WISCONSIN.

* IN ADDITION TO THE RIVER FLOOD POTENTIAL...WATCH FOR MUDSLIDES
  AND THE POTENTIAL FOR WASHED OUT ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

REMEMBER...IF ENCOUNTERING FLOODED AREAS...TURN AROUND...DONT
DROWN.

&&

$$

DAS
715 
WGUS63 KARX 302216
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT MON JUN 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT...

.SEVERAL DAYS OF HEAVY RAIN...ADDITIONAL THUNDERSTORMS THIS
AFTERNOON...AND SOME LINGERING THUNDERSTORMS OVER THE NEXT COUPLE
HOURS CONTINUE TO KEEP THE THREAT FOR FLASH FLOODING ABOVE NORMAL.
THERE HAS BEEN SOME FLOODING ALREADY THIS AFTERNOON. 

USE CAUTION WHEN TRAVELING ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. IF YOU COME ACROSS HIGH WATER...FIND A DIFFERENT ROUTE.
STAY ON HIGH GROUND.

IAZ008>011-018-019-029-030-WIZ054-055-061-010000-
/O.CON.KARX.FF.A.0007.000000T0000Z-140701T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
516 PM CDT MON JUN 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND 
  RICHLAND. 

* UNTIL 7 PM CDT THIS EVENING

* ANOTHER INCH OF RAIN IS POSSIBLE THIS EVENING...IN ADDITION TO
  THE HEAVY RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS.

* IN ADDITION TO THE RIVER FLOOD POTENTIAL...WATCH FOR MUDSLIDES 
  AND THE POTENTIAL FOR WASHED OUT ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

REMEMBER...IF ENCOUNTERING FLOODED AREAS...TURN AROUND...DONT
DROWN.

&&

$$

SHEA
465 
WGUS63 KARX 010002
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
702 PM CDT MON JUN 30 2014

...THREAT FOR ADDITIONAL FLASH FLOODING DIMINISHING...

.SHOWERS AND THUNDERSTORMS ARE QUICKLY COMING TO AN END ACROSS
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. HOWEVER...FLASH FLOOD
WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA FOR A FEW MORE
HOURS...RESULTING FROM RUNOFF OF RECENT RAIN.

IAZ008>011-018-019-029-030-WIZ054-055-061-010115-
/O.EXP.KARX.FF.A.0007.000000T0000Z-140701T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
702 PM CDT MON JUN 30 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN WILL EXPIRE AT 7 PM CDT THIS EVENING. 

ADDITIONAL FLASH FLOODING IS NOT EXPECTED WITH THE RAIN TAPERING
OFF QUICKLY ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.
HOWEVER...FLASH FLOOD WARNINGS ARE STILL IN EFFECT FOR PORTIONS OF
THE AREA FOR A FEW MORE HOURS. REFER TO STATEMENTS FOR THESE
WARNINGS FOR FURTHER DETAILS.

$$

AJ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 12:26 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 30, 12:26 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1226 AM CDT MON JUN 30 2014

.SHORT TERM...(THIS EVENING AND MONDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN
MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF
UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS.

UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET
ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES.
SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST
LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR
TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE
HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES.

TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER
TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP
SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A
BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS
AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN
ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE
CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE
AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT
POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL
LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY
RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN
PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT
THIS TIME.

ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS
NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY
WILL BE NORTH OF REGION.

ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST...
SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A
BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF
CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH
TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE
AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND
SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT
THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE
AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY
AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND
EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD
LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL
DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE
OBSERVED.

UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR
QUIET STRETCH WITH MODERATING TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1226 AM CDT MON JUN 30 2014

SKIES HAVE CLEARED OUT IN THE WAKE OF THE SHOWERS THAT PASSED
THROUGH THE TAF SITES. ALTHOUGH A 5 KT OR SO SOUTHERLY BREEZE
EXISTS...MVFR/IFR BR HAS FORMED AT RST. WITH THE BREEZE STAYING
ABOUT THE SAME THROUGH THE REST OF THE NIGHT AND CLEAR SKIES
CONTINUING...HAVE MVFR/IFR BR AND LIFR CEILINGS AT RST WITH MVFR
BR AND POSSIBILITY OF AN LIFR CEILING AT LSE. THIS FOG AND LOW
CEILING POTENTIAL WILL QUICKLY END AFTER SUNRISE. ATTENTION THEN
SHIFTS TO THE WEST WHERE A WARM FRONT LIFTING NORTH THROUGH IOWA
IN THE MORNING SHOULD HELP SPARK MORE SHOWERS. THESE WILL IMPACT
RST AND LSE STARTING AT 14-15Z AND LASTING THROUGH THE REST OF THE
MORNING. THERE COULD EVEN BE SOME THUNDER...BUT ANTICIPATING THAT
TO BE ISOLATED AND THUS NO TS OR VCTS MENTION. BETTER CHANCES FOR
SHOWERS AND STORMS STILL EXIST IN THE AFTERNOON AS THE AIR SOUTH
OF THE WARM FRONT BECOMES MORE UNSTABLE. A PERIOD FROM 18-23Z FOR
THE TAF SITES OF VCTS AND SHOWER ACTIVITY REFLECTS THIS...AND
LATER FORECASTS MAY NEED TO INCLUDE A SHORTER PERIOD FOR
TSRA...ALONG WITH LOWERED VISIBILITIES AND CEILINGS. SKIES SHOULD
BEGIN TO CLEAR OUT AS A COLD FRONT PASSES EARLY IN THE EVENING
WITH WINDS SHIFTING WESTERLY IN ITS WAKE.

&&

.HYDROLOGY...
ISSUED AT 220 PM CDT SUN JUN 29 2014

PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED
IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE
COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE
CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN
DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO
FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY
POSSIBLE IN HEAVIER CORES.

RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE
LEVELS REMAIN HIGH AND OR CLIMB.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...AJ
HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 11:01 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT SUN JUN 29 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1101 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE...MAINLY NEAR HIGHWAY 20.
LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS
WELL AS THE TURKEY RIVER NEAR ELKADER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SEVERE WEATHER IS LOOKING LIKELY ALONG AND SOUTH
OF INTERSTATE 90 FOR MONDAY AFTERNOON AND EVENING. ALL HAZARDS ARE
POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL...TORNADOES AND
FLASH FLOODING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON.
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE
WILL BE THE THREAT OF SEVERE WEATHER.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LOOKING LIKELY MONDAY AFTERNOON AND EVENING.
IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Jun 29, 10:31 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/29/2014                   CRAWFORD           WI   LAW ENFORCEMENT

            STREETS FLOODED IN PRAIRIE DU CHIEN. WATER BACKING UP ON
            MILL COULEE ROAD. ALSO A POSSIBLE MUDSLIDE ON HIGHWAY 60
            IN CRAWFORD COUNTY.

&&

AJ
Local storm report, Jun 29, 10:38 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     FLASH FLOOD      3 ENE EAGLE CORNERS     43.23N 90.44W
06/29/2014                   RICHLAND           WI   TRAINED SPOTTER

            WATER OVER THE ROAD. CULVERTS OVERWHELMED.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 10:40 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      4 E EAGLE CORNERS       43.21N 90.42W
06/29/2014                   RICHLAND           WI   PUBLIC

            WATER FLOWING OVER THE ROAD, INCLUDING SMALL
            ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
            OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
            LANDING ON HIGHWAY 60.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 10:47 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      3 WNW SEXTONVILLE       43.29N 90.35W
06/29/2014                   RICHLAND           WI   AMATEUR RADIO

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
            SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
            AS IF IT IS RECEDING.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 11:04 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     CALMAR                  43.18N 91.86W
06/29/2014                   WINNESHIEK         IA   PUBLIC

            SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
            TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
            DAMAGE IN TOWN. DELAYED REPORT.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 11:13 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      3 WNW SEXTONVILLE       43.29N 90.35W
06/29/2014                   RICHLAND           WI   AMATEUR RADIO

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
            SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
            AS IF IT IS RECEDING.

1038 PM     FLASH FLOOD      4 E EAGLE CORNERS       43.21N 90.42W
06/29/2014                   RICHLAND           WI   PUBLIC

            WATER FLOWING OVER THE ROAD, INCLUDING SMALL
            ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
            OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
            LANDING ON HIGHWAY 60.

1037 PM     FLASH FLOOD      3 ENE EAGLE CORNERS     43.23N 90.44W
06/29/2014                   RICHLAND           WI   TRAINED SPOTTER

            WATER OVER THE ROAD. CULVERTS OVERWHELMED.

1020 PM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/29/2014                   CRAWFORD           WI   LAW ENFORCEMENT

            STREETS FLOODED IN PRAIRIE DU CHIEN. WATER
            BACKING UP ON MILL COULEE ROAD. ALSO A
            POSSIBLE MUDSLIDE ON HIGHWAY 60 IN CRAWFORD
            COUNTY.

1002 PM     TSTM WND DMG     2 ENE FENNIMORE         42.99N 90.61W
06/29/2014                   GRANT              WI   EMERGENCY MNGR

            TREES DOWN ON A HOUSE. 13417 COUNTY ROAD Q.
            TIME RADAR ESTIMATED.

0956 PM     TSTM WND DMG     1 NNW FENNIMORE         42.99N 90.66W
06/29/2014                   GRANT              WI   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0913 PM     TSTM WND DMG     4 NNE WAUKON            43.32N 91.45W
06/29/2014                   ALLAMAKEE          IA   EMERGENCY MNGR

            THREE LARGE TREES DOWN ON HIGHWAY 9. TREES
            WERE 2 FOOT IN DIAMETER.

0910 PM     HAIL             2 ENE LUDLOW            43.24N 91.55W
06/29/2014  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

            LOCATION APPROXIMATE. RELAY FROM EMERGENCY
            MANAGEMENT.

0845 PM     HAIL             CALMAR                  43.18N 91.86W
06/29/2014  E1.00 INCH       WINNESHIEK         IA   PUBLIC

            RELAYED VIA SHERIFF

0845 PM     TSTM WND DMG     CALMAR                  43.18N 91.86W
06/29/2014                   WINNESHIEK         IA   PUBLIC

            SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
            TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
            DAMAGE IN TOWN. DELAYED REPORT.

0840 PM     HAIL             FORT ATKINSON           43.14N 91.93W
06/29/2014  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            RELAY VIA SHERIFF

0835 PM     HAIL             WAUCOMA                 43.06N 92.03W
06/29/2014  E0.75 INCH       FAYETTE            IA   CO-OP OBSERVER

0822 PM     HAIL             3 E NEW HAMPTON         43.06N 92.26W
06/29/2014  M1.75 INCH       CHICKASAW          IA   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0822 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0821 PM     TSTM WND DMG     2 NNE BOYD              43.04N 92.25W
06/29/2014                   CHICKASAW          IA   PUBLIC

            POLE BUILDING DESTROYED.

0820 PM     TSTM WND DMG     1 N BOYD                43.03N 92.26W
06/29/2014                   CHICKASAW          IA   EMERGENCY MNGR

            POLE BUILDING DESTROYED, SPORADIC CROP
            DAMAGE. TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 NNE BOYD              43.04N 92.25W
06/29/2014  E2.75 INCH       CHICKASAW          IA   EMERGENCY MNGR

0804 PM     TSTM WND DMG     NASHUA                  42.95N 92.54W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0800 PM     HAIL             2 W NASHUA              42.95N 92.58W
06/29/2014  M1.75 INCH       FLOYD              IA   EMERGENCY MNGR

&&

IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:00 PM CDTRiver Flood WarningARXClayton52 hr
Jun 29, 9:34 PM CDTFlash Flood WarningARXAllamakee, Clayton3 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 4:44 AM CDTSevere Thunderstorm WarningARXFloyd46 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 6:38 AM CDTSevere Thunderstorm WarningARXFayette37 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 1:52 PM CDTSpecial Weather StatementARXClayton, Fayette83 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningARXClayton61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXClayton77 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAllamakee, Clayton, Fayette, Winneshiek2 hr
Jun 29, 9:23 PM CDTSevere Thunderstorm WarningARXCrawford, Grant52 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland43 min
Jun 29, 9:59 PM CDTTornado WarningARXGrant31 min
Jun 30, 3:50 PM CDTFlash Flood WarningARXCrawford, Grant, Richland5 hr
Jun 30, 4:09 PM CDTTornado WarningARXGrant21 min
Jun 30, 4:16 PM CDTSevere Thunderstorm WarningARXRichland30 min

Nearby

Flash Flood Watches in Iowa, 2014Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.